Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 4, NWS Charleston, SC

March 4, 2001Bryan County, Liberty County, Long County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 4, 2001, 12:08 AM EST for Bryan County, Liberty County, Long County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2001, 12:08 AM EST (05:08 UTC)
Expired
Mar 4, 2001, 1:00 AM EST
In force
52 min
Issued by
NWS Charleston, SC
Area
Whole counties

Counties Bryan County, GA, Liberty County, GA, Long County, GA

The radar

The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 9:00 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 5.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2001-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2001-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 040509
SVRCHS
GAC029-051-103-179-183-040600-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1208 AM EST SUN MAR 4 2001

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  BRYAN COUNTY IN SOUTHEAST GEORGIA.
  CHATHAM COUNTY IN SOUTHEAST GEORGIA.
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA.
  LIBERTY COUNTY IN SOUTHEAST GEORGIA.
  LONG COUNTY IN SOUTHEAST GEORGIA.

* UNTIL 100 AM EST.

* AT 1207 AM EST...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS    
  FROM MILLEN TO BAXLEY MOVING EAST AT 60 MPH.

WINDS IN EXCESS OF 60 MPH ARE EXPECTED IN THE WARNED AREA.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

$$

LAT...LON 3169 8179 3171 8149 3169 8130 3187 8105
          3250 8128 3247 8150 3223 8143 3195 8185

WOODWORTH
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 8:55 PM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Mar 3, 8:55 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
855 PM EST SAT MAR 3 2001

FCST RIGHT ON TRACK WI LRG AREA OF SHOWERS AND THUNDERSTORMS FM SC
BACK INTO AL MOVG EWD ACRS RGN MOST OF THE NGT. SVR THREAT STL PSBL
FOR SE GA AS BST MSTR CNVRG AND INSTAB AXIS WL MOVE INTO THIS AREA
OVRNGT. DO NOT ANTICIPATE ANY CHANGES TO ZONE FCST OTR THAN TO ADD
HEADLINE FOR TORNADO WATCH 47 FOR POINTS W AND S OF SAV RVR.

CWF...WL TWEAK INIT CONDS OTRW NO CHANGES PLANNED.

FCSTID = 14
CHS   64  78  48  58 / 100  70  30  10
SAV   65  76  46  60 /  90  60  20  10
CHL   66  78  49  58 / 100  70  30  10
NBC   65  78  47  59 / 100  70  30  10
RBW   62  76  46  56 / 100  70  30  10

.CHS...
GA...SMALL CRAFT ADVISORY FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
     60 NM.
SC...SMALL CRAFT ADVISORY FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA
     OUT 20 NM.

WOODWORTH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 11:47 PM ESTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall58 min
Mar 3, 11:47 PM ESTSevere Thunderstorm WarningCHSJenkins, Screven58 min
Mar 4, 12:08 AM ESTSevere Thunderstorm WarningCHSChatham, Effingham52 min
Mar 4, 12:45 AM ESTSevere Thunderstorm WarningCHSBulloch, Evans, Screven30 min
Mar 4, 1:00 AM ESTSevere Thunderstorm WarningCHSEffingham45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.